talked with Psychiatrist today

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

maggiern
Regular Member


Date Joined Mar 2008
Total Posts : 223
   Posted 4/14/2009 5:19 PM (GMT -7)   
Called to my Psychiatrist today, could not take feeling like this any longer.  I was having so much guilt over being so self involved over my recent episode, (shaving my hair, taking handfull of pills ect.).  I am on Prozac for Bulimia, and Lamictal for mood, and Ativan for anxiety.  Well he started me on Geodon, but I am afraid of the side effects.  I am for the first time ever to take a med that may cause wt gain.  I want to thank everyone for the support over the last weeks, I think it really has helped keep it together, because I feel that no one else understands these events like you all.  So thank you.

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 4/14/2009 6:52 PM (GMT -7)   
Good luck, maggiern!

You can do this!

I hope the Geodon works for you.

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


chucksharp
New Member


Date Joined Apr 2009
Total Posts : 7
   Posted 4/17/2009 2:04 AM (GMT -7)   
Maggiern,  Hi just wanted to share a little information about Geodon with you.  Side effects are extremely minimal.  Geodon is pretty safe.  I've seen many patients who have not experienced any side effects with Geodon.  When the manufacturers list the side effects they are required to list anything that anyone in the study reports during the study and sometimes the side effects are due to other factos like the combination of two medicines, the person was ill, had another condition, etc.  So don't automatically assume that you will experience the side effect.   Also, along with Geodon, there are several other medications in the same category that your psychiatrist can try if you start to experience the side effect.  If you are worried, keep good track, and be open with your psychiatrist.  If by a small chance you do experience the weight gain, tell the psychiatrist and I am certain that he can talk to you about the benefits and limitations and if there is another option for you.   Of most importance is whether it helps you to feel better and cope with the things that have caused you to feel so bad in the past.  If it helps you so that you're not pulling your hair out, feeling suicidal, feeling like not wanting to continue to live, or completely nervous and anxious in your life anymore, then I would vote to not worry about 4 or 5 extra pounds and to feel good for a change.  You deserve it after all the hell you have had to feel for so long.  But realize that there are other alternatives the psychiatrist can try that may not have the same side effect.  Good Luck, you go............

maggiern
Regular Member


Date Joined Mar 2008
Total Posts : 223
   Posted 4/17/2009 6:27 PM (GMT -7)   
The Geodon is making me very tired and I only am taking 80mg, and will have to increase it to 160mg.  I am also shaky, mean, angry, and crying.  All I want to do is be alone and cry.  I hate myself right now!  I feel as though I will never come out of this one, I'm so confused with my feelings. 

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 4/19/2009 1:07 PM (GMT -7)   
I'm so sorry, maggiern. Remember the side effects go away. Just hang in there. Give it two weeks and you'll feel better. Ironically, when you're taking more, you'll probably feel lots better. I know you hate the meds but just give it time. Talk it out with whoever your support system is and try to remember that at the core of it, you're really okay.

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


maggiern
Regular Member


Date Joined Mar 2008
Total Posts : 223
   Posted 4/21/2009 8:57 PM (GMT -7)   
I called the doctor today to let them know that I am getting severe congestion and it happens when I take the med withing two to three hours, they said that was not one of the side effects maybe I just have a cold.  The only reason I worry is because I am on Remicade and it brings my immunsystem down and that is was concerned me.  she told me to go to my PCP maybe it is just a cold so will do just that.

tears5
New Member


Date Joined Apr 2009
Total Posts : 5
   Posted 4/22/2009 6:14 AM (GMT -7)   
The geodon is the med that they will try with my son after they figure if the lithium will work.  Will keep you updated on how it works for him. Good luck and hope it works for you with the least to none sideaffects.
Tears5

maggiern
Regular Member


Date Joined Mar 2008
Total Posts : 223
   Posted 4/22/2009 11:06 AM (GMT -7)   
I wanted to update you all about how my Geodon side effects are going.  I am now taking the full 160mg at night and have no trouble getting up for work at 6am, plus the congestion has supsided, because of being on Remicade infusions and my immune system being so low I was a little afraid what it may do to me.  But the side effects are minimal and my attitude is getting better, I even planted some flowers today, but still have anxiety attacks if I am in public to long, but I am feeling so much better.  Thank for the support tongue

olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 4/23/2009 6:00 AM (GMT -7)   
maggiern,

I am glad you are feeling better and the side effects are getting better. Hopefully they will go away with time. Please keep us updated on how you are doing.

Olivia
Olivia
Bipolar Co-Moderator
Donate to HealingWell at http://www.healingwell.com/donate/

Only by seeking challenges can we hope to find the best in ourselves. ~Robert Rodriguez

Don't let your yesterday ruin your today.
 
 


maggiern
Regular Member


Date Joined Mar 2008
Total Posts : 223
   Posted 4/23/2009 11:44 PM (GMT -7)   

Today was a mixed day for me.  It started out nice, but the Geodon is making me not hungry so I did not eat for 1 1/2 days.  I started feeling run down and the anxiety was pretty bad. I did not even go out for the mail, and could not think about leaving the house and being around anyone.  I have to work tomorrow and what am I doing at 11:45 at night, typing because I can't sleep.  I am going to continue the Geodon, and just think to myself "oh maybe it was just a bad day just like everyone else gets". Tomorrow will start new day, and I am determined to come out of this episode soon. 

 


Post Edited (maggiern) : 4/24/2009 12:52:24 AM (GMT-6)


serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 4/24/2009 11:58 AM (GMT -7)   
Good thinking maggiern,

I hope today is better for you. Remember to eat!

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 2:30 PM (GMT -7)
There are a total of 2,735,496 posts in 301,310 threads.
View Active Threads


Who's Online
This forum has 151413 registered members. Please welcome our newest member, MamaPhoenix.
343 Guest(s), 14 Registered Member(s) are currently online.  Details
robotguy, Thankuall, tickbite666, 1000Daisies, Girlie, reminder, getting by, NiceCupOfTea, Jingles1234, Madcat25, quincy, k07, gilly2, Peter A


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer